Alert archive / Maryland / Flash Flood Warnings in 2004
Flash Flood Warning 35, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 12, 2004, 4:13 PM EDT for Harford County, Maryland. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2004, 4:13 PM EDT (20:13 UTC)
- Expired
- Jul 12, 2004, 8:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Harford County, MD
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:00 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 12, 3:00 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 300 PM EDT MON JUL 12 2004 .SHORT TERM (TONIGHT AND TUESDAY)... 500MB PATTERN WILL PRETTY MUCH REMAIN THE SAME THROUGH THE ENTIRE FORECAST PERIOD. AS A STRONG HIGH CENTER BUILDS OVER THE FOUR CORNERS REGION...A TROUGH DIGS OVER THE EAST COAST. SEVERAL HARD TO TIME AND TRACK SHORTWAVES WILL WILL ROUND THE BASE OF THE TROUGH THE PERIOD. QUASI-STATIONARY BOUNDARY OVER THE CENTRAL PORTIONS OF THE CWFA AT THIS TIME. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND WILL LINGER INTO THE OVERNIGHT HOURS. POPS WILL BE LIKELY THIS EVENING...AND TAPER OFF TO ISOLATED TOWARDS MORNING AS THE BAROCLINIC ZONE SHIFTS NORTHWARD OVERNIGHT. WILL INCLUDE LOW END SCATTERED POPS FOR TUESDAY AS A SURFACE TROUGH SETS UP OVER THE CENTRAL FORECAST AREA. && .AVIATION...COVERAGE OF THUNDERSTORMS WILL CONTINUE TO INCREASE THIS AFTERNOON AND ACTIVITY WILL LINGER INTO THE EVENING HOURS. CIGS WILL FALL BELOW 1000 FT IN STORMS...OTHERWISE CIGS WILL AVERAGE 1500 TO 2000 FEET UNTIL EVENING. VISIBILITIES SHOULD BE REDUCED IN SOME LIGHT FOG AROUND 02Z...AND WILL PROGRESSIVELY GET WORSE TOWARDS SUNRISE...ESPECIALLY IN THOSE AREAS THAT RECEIVED RAINFALL TODAY. CIGS SHOULD REMAIN LOW DURING THE DAY TOMORROW...BUT FOGGY CONDITIONS SHOULD IMPROVE AS MIXING AND HEATING OCCUR. && .LONG TERM (TUESDAY NIGHT AND BEYOND)... TUESDAY NIGHT...SURFACE TROUGH SHOULD SHIFT EASTWARD EARLY ON INTO THE EVENING JUST IN TIME FOR A FRONTAL BOUNDARY TO BEGIN APPROACHING FROM THE WEST EARLY WEDNESDAY. MODELS CONTINUE TO INDICATE THAT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY WEDNESDAY AS THE FRONTAL BOUNDARY MOVES EAST. IN ADDITION TO FRONTAL CONVERGENCE...AND HIGH INSTABILITY...A COUPLED JET STRUCTURE WILL EXIST IN THE UPPER LEVELS ALONG WITH A BROAD AREA OF UPPER DIVERGENCE ALONG THE SURFACE BOUNDARY. MID LEVEL SUPPORT WILL ALSO BE PRESENT AS A PRETTY STRONG SHORTWAVE ROUNDS THE BASE OF THE 500MB TROUGH. LAPSE RATES ARE ALSO DECENT AND AVERAGE AOA 6.5. FRONT SHOULD BE EAST OF THE CWFA BY EARLY WEDNESDAY. HIGH PRESSURE SETTLES IN FOR THE LATTER HALF OF THE WEEK AND THE FIRST PART OF THE WEEKEND. RIDGE MOVES OFF TO THE EAST ON SUNDAY...ALLOWING FOR SOUTHERLY FLOW TO RETURN OVER THE AREA. ANOTHER BOUNDARY BEGINS APPROACHING FROM THE WEST BY LATE SUNDAY/EARLY MONDAY. HAVE INTRODUCED LOW END POPS (NEAR CLIMO ANYWAY) FOR THIS SYSTEM. NOT TOO CONFIDENT ON THE EVOLUTION OF THIS SYSTEM. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...FLOOD WATCH TODAY AND TONIGHT DCZ001 MD...FLOOD WATCH TODAY AND TONIGHT MDZ002>007-009>011-013-014. VA...FLOOD WATCH TODAY AND TONIGHT VAZ021-025>031-036>042-050>056. WV...FLOOD WATCH TODAY AND TONIGHT FOR WVZ048>055. MARINE...NONE. && .SHORT TERM/AVIATION...MANNING/LISTEMAA/GUYER .LONG TERM...LISTEMAA/GUYER
Hazardous weather outlook, Jul 12, 1:50 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 150 PM EDT MON JUL 12 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-131000- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- 150 PM EDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA AND WASHINGTON DC. .DAY ONE... A FLOOD WATCH CONTINUES FOR MUCH OF THE AREA THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING THE MID TO LATE AFTERNOON HOURS. SOME THUNDERSTORMS COULD PRODUCE HOURLY RAINFALL AMOUNTS OF ONE TO TWO INCHES. THIS COULD CAUSE FLOODING OF CREEKS...STREAMS...AND LOW LYING/POOR DRAINAGE AREAS. RAINFALL FROM THUNDERSTORMS WILL TAPER OFF BY MIDNIGHT. IN ADDITION...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE PRODUCING STRONG DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE WEATHER. MANNING
In the hours before
Special weather statement, Jul 12, 11:23 AM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1123 AM EDT MON JUL 12 2004 MDZ007-121630- HARFORD MD- 1123 AM EDT MON JUL 12 2004 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING HARFORD COUNTY... AT 1120 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RURAL NORTHERN BALTIMORE COUNTY MOVING TO THE EAST. THIS STORM HAS THE POTENTIAL TO PRODUCE SEVERE WEATHER. IF THIS STORM MAINTAINS STRENGTH...SEVERE WEATHER WILL BECOME POSSIBLE IN HARFORD COUNTY AND SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED. THIS STORM WILL TRACK THROUGH CENTRAL AND NORTHERN SECTIONS OF HARFORD COUNTY. RESIDENTS SHOULD REMAIN HIGHLY ALERT IN CASE WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MANNING
Local storm report, Jul 12, 1:14 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
114 PM EDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1216 PM FLASH FLOOD ABERDEEN 39.51N 76.17W
07/12/2004 HARFORD MD FIRE DEPT/RESCUE
EMERGENCY MANAGEMENT REPORTS FLOODING IN SOUTHERN HARFORD
COUNTY.
&&
MANNINGLocal storm report, Jul 12, 1:17 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
117 PM EDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG JARRETTSVILLE 39.60N 76.47W
07/12/2004 HARFORD MD FIRE DEPT/RESCUE
SEVERAL TREES DOWNED. EMERGENCY MANAGEMENT REPORT.
&&
MANNINGSpecial weather statement, Jul 12, 1:43 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 143 PM EDT MON JUL 12 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ027>031-040>042-051>055- 057-WVZ048>053-055-122200- ALLEGANY MD-ANNE ARUNDEL MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA- BERKELEY WV-CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-HAMPSHIRE WV-HARDY WV-HARFORD MD-HOWARD MD- JEFFERSON WV-KING GEORGE VA-LOUDOUN VA-MINERAL WV-MONTGOMERY MD- MORGAN WV-NORTHERN BALTIMORE MD-PAGE VA-PRINCE GEORGES MD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-RAPPAHANNOCK VA- SHENANDOAH VA-SOUTHERN BALTIMORE MD-ST. MARYS MD-STAFFORD VA- WARREN VA-WASHINGTON MD- 143 PM EDT MON JUL 12 2004 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA EARLY THIS AFTERNOON. THE ATMOSPHERE HAS BECOME UNSTABLE AS TEMPERATURES HAVE WARMED. WINDS IN THE ATMOSPHERE HAVE BECOME FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP. SOME THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY IN AREAS NORTH OF THE POTOMAC RIVER...WEST OF THE CHESAPEAKE AND EAST OF THE BLUE RIDGE. IN ADDITION...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND A FLASH FLOOD WATCH REMAINS IN EFFECT. THOSE WITH ACTIVITIES PLANNED TODAY SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED AND BE PREPARED TO SEEK SAFE SHELTER IS THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MANNING
Local storm report, Jul 12, 1:55 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
155 PM EDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD ABERDEEN 39.51N 76.17W
07/12/2004 HARFORD MD FIRE DEPT/RESCUE
EMERGENCY MANAGEMENT REPORTS FLOODING IN SOUTHERN HARFORD
COUNTY WITH MANY ROADS BECOMING FLOODED. EARLIER REPORT
WAS POOR DRAINAGE FLOODING. REPORT UPDATED TO REFLECT
UPDATED TIME.
&&
MANNINGLocal storm report, Jul 12, 2:45 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG WHITE MARSH 39.38N 76.46W
07/12/2004 BALTIMORE MD FIRE DEPT/RESCUE
TREES DOWN ALONG ROUTE 40.
&&
MANNINGThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:17 AM EDT | Special Marine Warning | LWX | 58 min | |
| Jul 12, 11:29 AM EDT | Special Marine Warning | LWX | 91 min | |
| Jul 12, 12:28 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jul 12, 4:32 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper | 58 min |
| Jul 12, 5:08 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 12, 5:18 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jul 12, 5:56 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 12, 6:21 PM EDT | Special Marine Warning | LWX | 114 min | |
| Jul 12, 7:40 PM EDT | Flash Flood Warning | LWX | Albemarle | 3 hr |
| Jul 12, 11:11 AM EDT | Severe Thunderstorm Warning | LWX | Baltimore | 49 min |
| Jul 12, 1:12 PM EDT | Flash Flood Warning | LWX | Harford | 3 hr |
| Jul 12, 5:08 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 37 min |
Nearby
Flash Flood Warnings in Maryland, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.